Alert archive / Maine / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 17, 2013, 7:31 PM EDT for Aroostook County, Penobscot County, Washington County, Maine. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2013, 7:31 PM EDT (23:31 UTC)
- Expired
- Jul 18, 2013, 12:39 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aroostook County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 43 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:00 PM EDT | FLASH FLOOD | Orient, ME | TIME ESTIMATED |
| Jul 17, 9:30 PM EDT | FLASH FLOOD | 6 Nw Danforth, ME | DELAYED REPORT. KELLY RD NEAR SHOREY BROOK WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WGUS51 KCAR 172331
FFWCAR
MEC003-019-029-180230-
/O.NEW.KCAR.FF.W.0010.130717T2331Z-130718T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
731 PM EDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
THIS INCLUDES THE CITY OF PATTEN...
SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST MAINE...
THIS INCLUDES THE CITIES OF...VANCEBORO...DANFORTH...
* UNTIL 1030 PM EDT
* AT 730 PM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA. DOPPLER RADAR INDICATED UP TO 2.5 INCH PER
HOUR RAINFALL RATES IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERMAN...
SHERMAN STATION AND HAYNESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER TRY TO CROSS FLOOD WATERS IN YOUR VEHICLE OR ON FOOT. THE FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN!
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4548 6749 4539 6741 4551 6863 4601 6846
4590 6777 4587 6779 4582 6775 4580 6779
4569 6780 4569 6771 4565 6768 4561 6761
4559 6752 4561 6749 4560 6743 4550 6740
$$
OKULSKI4 follow-up statements
007
WGUS71 KCAR 172352
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
752 PM EDT WED JUL 17 2013
MEC003-019-029-180230-
/O.CON.KCAR.FF.W.0010.000000T0000Z-130718T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-PENOBSCOT ME-WASHINGTON ME-
752 PM EDT WED JUL 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHWESTERN WASHINGTON...EAST CENTRAL PENOBSCOT AND SOUTHEASTERN
AROOSTOOK COUNTIES...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERMAN...
SHERMAN STATION...PATTEN AND HAYNESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR NORTHERN MAINE.
&&
LAT...LON 4548 6749 4539 6741 4551 6863 4601 6846
4590 6777 4587 6779 4582 6775 4580 6779
4569 6780 4569 6771 4565 6768 4561 6761
4559 6752 4561 6749 4560 6743 4550 6740
$$
OKULSKI700
WGUS71 KCAR 180115
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
915 PM EDT WED JUL 17 2013
MEC003-019-029-180230-
/O.CON.KCAR.FF.W.0010.000000T0000Z-130718T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-PENOBSCOT ME-WASHINGTON ME-
915 PM EDT WED JUL 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHWESTERN WASHINGTON...EAST CENTRAL PENOBSCOT AND SOUTHEASTERN
AROOSTOOK COUNTIES...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RADAR ESTIMATES OVER SIX INCHES OF RAIN IN THE VICINITY OF
HAYNESVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERMAN...
SHERMAN STATION...PATTEN AND HAYNESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4548 6749 4539 6741 4551 6863 4601 6846
4590 6777 4587 6779 4582 6775 4580 6779
4569 6780 4569 6771 4565 6768 4561 6761
4559 6752 4561 6749 4560 6743 4550 6740
$$
BLOOMER648
WGUS51 KCAR 180146
FFWCAR
MEC003-019-029-180630-
/O.EXT.KCAR.FF.W.0010.000000T0000Z-130718T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
946 PM EDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
THIS INCLUDES THE CITY OF HAYNESVILLE...
NORTHWESTERN WASHINGTON COUNTY IN SOUTHEASTERN MAINE...
THIS INCLUDES THE CITY OF...DANFORTH...
* UNTIL 230 AM EDT
* AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA WHERE OVER
SIX INCHES OF RAIN HAS FALLEN IN SOME AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERMAN...
SHERMAN STATION AND HAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE MOVING DOWN THE MATTAWAMKEAG FROM HAYNESVILLE TO
WYTOPITLOCK AND KINGMAN. EXTREMELY RAPID RISES ON THE MATTAWAMKEAG
RIVER CAN BE EXPECTED OVERNIGHT.
NEVER TRY TO CROSS FLOOD WATERS IN YOUR VEHICLE OR ON FOOT. THE FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN!
&&
LAT...LON 4548 6749 4539 6741 4551 6863 4601 6846
4590 6777 4587 6779 4582 6775 4580 6779
4569 6780 4569 6771 4565 6768 4561 6761
4559 6752 4561 6749 4560 6743 4550 6740
$$
BLOOMER651
WGUS71 KCAR 180439
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1239 AM EDT THU JUL 18 2013
MEC003-019-029-180441-
/O.CAN.KCAR.FF.W.0010.000000T0000Z-130718T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-PENOBSCOT ME-WASHINGTON ME-
1239 AM EDT THU JUL 18 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
WASHINGTON...EAST CENTRAL PENOBSCOT AND SOUTHEASTERN AROOSTOOK
COUNTIES...
LAT...LON 4548 6749 4539 6741 4551 6863 4601 6846
4590 6777 4587 6779 4582 6775 4580 6779
4569 6780 4569 6771 4565 6768 4561 6761
4559 6752 4561 6749 4560 6743 4550 6740
$$
WALLINGFORDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 7:22 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 17, 7:22 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 722 PM EDT WED JUL 17 2013 .SYNOPSIS... A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST THIS EVENING AND CROSSES THE STATE TONIGHT. HIGH PRESSURE BUILDS BACK ACROSS THE REGION THURSDAY AHEAD OF ANOTHER STRONG COLD FRONT FOR LATE FRIDAY NIGHT INTO SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... UPDATE 1920 EDT: HAVE ADJUSTED POP...WEATHER GRIDS...AND TEMPERATURE. THE COLD FRONT WILL CROSS NORTHERN ZONES THIS EVENING WITH SEVERE THUNDERSTORMS. THE PRIMARY THREATS ARE WIND AND HEAVY RAIN THAT COULD PRODUCE URBAN AND SMALL STREAM HYDRO ISSUES. THE HYDRO ISSUES ARE MOST LIKELY IN AROOSTOOK COUNTY WHERE THE STRONGEST STORMS AND PWATS ARE FORECAST. THERE IS AN OUTSIDE RISK OF A TORNADO IN NORTHERN AROOSTOOK AS THE COLD FRONT DRAWS CLOSER LATE THIS AFTERNOON. A LINE HAS ALREADY FORMED IN QUEBEC. THIS LINE WILL PROPAGATE TO THE SAINT JOHN VALLEY EARLY THIS EVENING AND MOVE RAPIDLY ACROSS NORTHERN MAINE THIS EVENING...BEFORE WEAKENING AS IT REACHES INTERIOR DOWN EAST AREAS LATER THIS EVENING AND ENCOUNTERS THE MARINE LAYER THAT HAS KEPT TEMPERATURES IN THE 70S IN PORTIONS OF HANCOCK AND WASHINGTON COUNTIES TODAY. THE STORMS ON THIS LINE COULD GENERATE QUITE A BIT OF WIND DAMAGE AS THEY MOVE SOUTHWARD THIS EVENING. CLOUDINESS WITH THE FRONT AND HIGH DEW POINTS WILL PRODUCE A WARM AND HUMID NIGHT WITH LOWS IN THE MID TO UPPER 60S. THE FRONT WILL LEAVE THE FORECAST AREA BY LATE TONIGHT AND SET THE REGION UP FOR A DECENT THURSDAY WITH HIGHS IN THE UPPER 80S FOR BANGOR AND DOWN EAST. UPPER 70S TO NEAR 80 ARE FORECAST IN NORTHERN ZONES. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... A WARM FRONT IS EXPECTED TO MOVE NORTHWARD ACROSS THE STATE AT THE BEGINNING OF THIS PERIOD. A COLD FRONT WILL THEN APPROACH FROM THE WEST FRIDAY NIGHT AND MOVE THROUGH THE STATE SATURDAY. THIS WILL RESULT IN SHOWERS AND POSSIBLE THUNDER DURING THE DAY SATURDAY. WILL BLEND THE NAM12..GFS40..SREF..GEM AND ECMWF FOR POPS AND QPF. TEMPERATURE GRIDS INITIALIZED WITH MOSG25 WILL ADJUST MAXIMUM AND MINIMUM TEMPERATURE GRIDS 3 TO 4 DEGREES HIGHER TO CORRECT LOW BIAS. FOR DEW POINT WILL BLEND THE GEM AND ECMWF. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE PERIOD WILL BEGIN WITH A UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVING SOUTH AND EAST THROUGH THE REGION WITH BEST CHANCES ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE AREA. AS THIS TROUGH MOVES EAST A SURFACE HIGH WILL BEGIN BUILDING EAST. THIS WILL USHER IN COOLER AND DRIER CONDITIONS INTO THE REGION BY EARLY NEXT WEEK. AS WE MOVE INTO MID WEEK EXPECTING THE SURFACE HIGH TO PROGRESS EAST AND MAINE WILL BEGIN TO RECEIVE RETURN FLOW AROUND THE SURFACE HIGH. ANOTHER TROUGH AND SURFACE LOW WILL PROGRESS EAST WITH GENERAL MODEL AGREEMENT. THIS WILL BEGIN TO INCREASE CHANCES OF SHOWERS AT THE END OF THE PERIOD. HIGHS WILL BE NEAR NORMAL AND LOWS GENERALLY BELOW NORMAL FOR MOST OF PERIOD. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: LIFR IN SEVERE THUNDERSTORMS THIS EVENING FROM HUL NORTHWARD. TOPS COULD REACH FL400 WITH HAIL AND GUSTS OVER 60 MPH POSSIBLE WITH SEVERE STORMS. TOWARDS BGR AND BHB...THUNDERSTORMS ARE NOT EXPECTED TO BE AS SEVERE...BUT A MARINE LAYER MAY PRODUCE IFR VIS AND CIG TONIGHT. IFR VIS IN FOG MAY OCCUR NORTH OF HUL AFTER THE THUNDERSTORMS AND BEFORE THE COLD FRONT ARRIVES LATER IN THE NIGHT TO CLEAR THINGS OUT. ALL AREAS WILL BE VFR THURSDAY. SHORT TERM: EXPECT VFR CONDITIONS FRIDAY AND IFR/MVFR CONDITIONS SATURDAY AS A COLD FRONT MOVES. && .MARINE... NEAR TERM: SEAS WILL PICK UP TOWARDS 3 FT THIS EVENING IN A SOUTH SWELL AHEAD OF A COLD FRONT. FOG IS EXPECTED TO DEVELOP TONIGHT OVER THE WATERS BUT DISSIPATE THURSDAY AM. CONTINUE TO ADJUST MODEL WINDS DOWN OVER THE VERY STABLE WATERS. SHORT TERM: HAVE BLENDED THE NAM12 AND GFS40 FOR WINDS. WILL ADJUST MODEL BLEND NUMBERS 20 PERCENT LOWER TO ADJUST FOR EXPECTED HIGH BIAS DUE TO BOUNDARY LAYER CONDITIONS OVER COLD SEA SURFACE TEMPERATURE. FOR WAVES: A SOUTHERLY FETCH DEVELOPS FROM THE GULF OF MAINE SOUTHWARD TO THE CAROLINA COAST FRIDAY EVENTING AND PERSISTS THROUGH SATURDAY. EXPECT THE PORTION OF THIS FETCH ACROSS GULF OF MAINE TO BE SUPPRESSED DUE TO BOUNDARY LAYER. WILL INITIALIZE WITH NAM/SWAN OUT TO 0000Z SATURDAY THEN TRANSITION TO WNA/4. HAVE LOWERED WAVE HEIGHTS 1 FOOT BELOW MODEL GUIDANCE. EXPECT PRIMARY WAVES FROM SOUTHERLY FETCH INCREASING 5-6 FEET/7-8 SECONDS. SECONDARY LONG PERIOD SOUTHEASTERLY WAVE GROUP 1 FOOT/9 SECONDS. WILL INCLUDE AREAS OF FOG LATE FRIDAY INTO SATURDAY AS DEW POINTS INCREASE. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MIGNONE
Hazardous weather outlook, Jul 17, 3:51 AM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 351 AM EDT WED JUL 17 2013 MEZ001>006-010-011-015>017-029>032-180800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 351 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATER TODAY AND INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED MUCH OF NORTHERN AND DOWNEAST MAINE...AWAY FROM THE IMMEDIATE COAST...IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AS A WARM FRONT LIFTS NORTHEAST ACROSS THE REGION AND AGAIN ON SATURDAY AS A STRONG COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ050>052-180800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 351 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 17, 7:17 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
717 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 3 NNE CARIBOU 46.89N 67.99W
07/17/2013 AROOSTOOK ME NWS EMPLOYEE
5 INCH BOULDERS RUNNING ACROSS POWERS ROAD AND STREAMS
RUNNING AT BANK FULL.
&&
DMJSpecial weather statement, Jul 17, 7:18 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
718 PM EDT WED JUL 17 2013
MEZ005-006-011-032-180015-
CENTRAL PENOBSCOT-NORTHERN PENOBSCOT-NORTHERN WASHINGTON-SOUTHEAST
AROOSTOOK-
718 PM EDT WED JUL 17 2013
...STRONG THUNDERSTORMS WILL IMPACT AROOSTOOK COUNTY...PENOBSCOT
COUNTY AND WASHINGTON COUNTY THROUGH 815 PM EDT...
AT 717 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES EAST OF GRINDSTONE TO 4 MILES SOUTHEAST OF FOREST...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTHEAST OF MILLINOCKET TO 11 MILES
WEST OF VANCEBORO...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WYTOPITLOCK...
SILVER RIDGE...REED...MONARDA...HAYNESVILLE...GRINDSTONE...FOREST...
EATON...DANFORTH AND BANCROFT THROUGH 815 PM EDT.
MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. THESE STORMS MAY
PRODUCE WIND GUSTS TO 50 MPH...TORRENTIAL DOWNPOURS...AND FREQUENT
CLOUD TO GROUND LIGHTNING.
LAT...LON 4587 6796 4567 6782 4565 6771 4557 6755
4549 6751 4529 6793 4576 6865
CBLocal storm report, Jul 17, 7:19 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
719 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD 1 NNW CARIBOU 46.87N 68.02W
07/17/2013 AROOSTOOK ME OFFICIAL NWS OBS
3.30 INCHES OF RAIN IN JUST UNDER TWO HOURS AND IT IS
STILL RAINING.
&&
DMJLocal storm report, Jul 17, 7:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
724 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 4 SE WASHBURN 46.75N 68.10W
07/17/2013 AROOSTOOK ME PUBLIC
AROUN 28 TREES DOWN ON PARSONS ROAD BETWEEN PRESQUE ISLE
AND WASHBURN. REPORT VIA FACEBOOK
&&
DMJLocal storm report, Jul 17, 7:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
727 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 ENE NEW SWEDEN 46.97N 68.04W
07/17/2013 AROOSTOOK ME BROADCAST MEDIA
TWO POWER LINES DOWN NEAR CONNOR.
0600 PM TSTM WND DMG 5 SSW CARIBOU 46.79N 68.06W
07/17/2013 AROOSTOOK ME EMERGENCY MNGR
MULTIPLE TREES DOWN ON COFFIN RD. TIME ESTIMATED.
0604 PM TSTM WND DMG 3 SE WASHBURN 46.76N 68.11W
07/17/2013 AROOSTOOK ME LAW ENFORCEMENT
3 TREES DOWN ON RT 164 BETWEEN WASHBURN AND PRESQUE ISLE.
0606 PM TSTM WND DMG 4 SE WASHBURN 46.75N 68.10W
07/17/2013 AROOSTOOK ME PUBLIC
AROUN 28 TREES DOWN ON PARSONS ROAD BETWEEN PRESQUE ISLE
AND WASHBURN. REPORT VIA FACEBOOK
0700 PM FLASH FLOOD 3 NNE CARIBOU 46.89N 67.99W
07/17/2013 AROOSTOOK ME NWS EMPLOYEE
5 INCH BOULDERS RUNNING ACROSS POWERS ROAD AND STREAMS
RUNNING AT BANK FULL.
0719 PM FLASH FLOOD 1 NNW CARIBOU 46.87N 68.02W
07/17/2013 AROOSTOOK ME OFFICIAL NWS OBS
3.30 INCHES OF RAIN IN JUST UNDER TWO HOURS AND IT IS
STILL RAINING.
&&
DMJLocal storm report, Jul 17, 7:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
731 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 4 SE WASHBURN 46.75N 68.09W
07/17/2013 AROOSTOOK ME PUBLIC
AROUN 28 TREES DOWN ON PARSONS ROAD BETWEEN PRESQUE ISLE
AND WASHBURN. REPORT VIA FACEBOOK
&&
DMJThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:55 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 65 min |
| Jul 17, 5:01 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 44 min |
| Jul 17, 5:08 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 52 min |
| Jul 17, 5:38 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 67 min |
| Jul 17, 5:50 PM EDT | Areal Flood Advisory | CAR | Aroostook | 3 hr |
| Jul 17, 5:50 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 40 min |
| Jul 17, 6:01 PM EDT | Flash Flood Warning | CAR | Aroostook | 3 hr |
| Jul 17, 6:06 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot, Washington | 3 hr |
| Jul 17, 6:30 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Washington | 45 min |
| Jul 17, 6:41 PM EDT | Areal Flood Advisory | CAR | Piscataquis, Somerset | 3 hr |
| Jul 17, 7:18 PM EDT | Special Weather Statement | CAR | Penobscot | 57 min |
Nearby
Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.